MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925035
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The healthcare professional reported that during the coil embolization procedure with the target aneurysm on the anterior communicating artery (acom), after the issue encountered with the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / (b)(4)), the 2.50mm x 3.50cm galaxy g3 mini coil (glm925035 / l13097) was use with the sl-10® microcatheter (stryker).The physician felt resistance when the coil was introduced into the microcatheter.The resistance was felt at the proximal end of the microcatheter.The coil was immediately pulled, and a different brand of coils were used.It was reported that there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink or damage on the microcatheter that could have contributed to the issue reported.The microcatheter was properly flushed and delivered in accordance with the instructions for use (ifu).There was no report of any blood flow restriction or reduction as a result of the issue reported.The procedure was successfully completed using stryker coils.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l13097) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil impeded in the microcatheter is a known potential complication associated with the use of embolic coils in cerebral aneurysm treatment procedures.With the information available and documented in the complaint, but without the product available for analysis, the reported issue could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint sample; however, it appears that clinical and procedural factors, including aneurysm / vessel characteristics, device interaction, and device manipulation, may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of three products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00596, and 3008114965-2020-00608.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target aneurysm on the anterior communicating artery (acom), after the issue encountered with the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / (b)(4)), the 2.50mm x 3.50cm galaxy g3 mini coil (glm925035 / l13097) was use with the sl-10® microcatheter (stryker).The physician felt resistance when the coil was introduced into the microcatheter.The resistance was felt at the proximal end of the microcatheter.The coil was immediately pulled, and a different brand of coils were used.It was reported that there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink or damage on the microcatheter that could have contributed to the issue reported.The microcatheter was properly flushed and delivered in accordance with the instructions for use (ifu).There was no report of any blood flow restriction or reduction as a result of the issue reported.The procedure was successfully completed using stryker coils.There was no report of any patient adverse event or complication.

Brand Name
GALAXY G3 MINI 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11102355
Report Number3008114965-2020-00597
Device Sequence Number3786283
Product Code KRD
UDI-Device Identifier10886704080268
UDI-Public10886704080268
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberGLM925035
Device Catalogue NumberGLM925035
Device Lot NumberL13097
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1